Alert archive / Wyoming / Flash Flood Warnings in 1997

Flash Flood Warning 9, NWS Billings, MT

June 7, 1997Sheridan County, Wyoming

NWS Billings, MT issued this flash flood warning at Jun 7, 1997, 6:34 PM MDT for Sheridan County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 1997, 6:34 PM MDT (00:34 UTC)
Expired
Jun 7, 1997, 9:35 PM MDT
In force
3 hr
Issued by
NWS Billings, MT
Area
Whole counties

County Sheridan County, WY

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 0.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 1997-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 1997-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
2077 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBIL 080034
FFWBIL
WYC033-080335-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BILLINGS MT
634 PM MDT SAT JUN 7 1997

THE NATIONAL WEATHER SERVICE IN BILLINGS MT HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 935 PM MDT
FOR PEOPLE IN THE FOLLOWING LOCATION...

IN NORTH CENTRAL WYOMING

   ...NORTH CENTRAL SHERIDAN COUNTY
 
AT 630 PM MDT...A SEVERE THUNDERSTORM WAS OVER NORTH CENTRAL SHERIDAN
COUNTY. RADAR ESTIMATES NEAR 2 INCHES OF RAIN SINCE 545 PM MDT WITH THIS
STORM. THE STORM WAS MOVING TO THE NORTHWEST AT 10 MPH AND WILL NOT
CROSS THE BORDER UNTIL AFTER 700 PM MDT. TORRENTIAL RAIN WILL CONTINUE
TO FALL OVER NORTH CENTRAL SHERIDAN COUNTY THROUGH 700 PM MDT.

SOM"E RIVERS AND STREAMS THAT WILL BE AFFECTED WILL BE THE TONGUE
RIVER...PRAIRIE DOG CREEK AND THE LITTLE ASH CREEK.

MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN.
 
WCJIN-WYNW-WYNE

HUMPHREY

&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 2:21 PM MDT, 4 hours 13 minutes earlier.

Area forecast discussion, Jun 7, 2:21 PM MDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
200 PM MDT SAT JUN 07 1997

RUNNING LATE TODAY SO WILL KEEP THIS SHORT. UPPER-LEVEL PATTERN
REMAINS NEARLY THE SAME FOR THE NEXT 3 DAYS. CONVECTION FIRING UP THIS
AFTERNOON OVER MTNS...AND WILL BE MOVING OVER PLAINS. MDT INSTABILITY
OVER SC MT WILL MEAN MARGINAL THREAT OF SEVERE WX THIS AFTERNOON.
SUNDAY WILL BE A CARBON COPY OF TODAY...BUT SLIGHTLY COOLER IN SE MT
DUE TO MORE CLOUDS. BY MON AFTERNOON...REMNANTS OF SW US UPPER-LOW
MOVE INTO NRN WY...WHICH MAY ENHANCE RISK FOR SVR WEATHER ACROSS AREA.
WENT WITH HIGH POPS IN SC MT...AND LOWER FOR SE MT. TEMPS SHOULDN'T
CHANGE MUCH DURING NEXT FEW DAYS...SO WENT WITH PERSISTENCE.
VAN AUSDALL

BIL TT 056/077 057/077 057 597464
LVM .. 053/074 053/074 ... 594777
HDN .. 059/083 060/081 ... 596464
MLS .. 063/084 063/082 ... 592444
4BQ .. 063/085 063/082 ... 592444
BHK .. 060/081 060/080 ... 592333
SHR TT 054/075 054/074 052 H596464

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 6:04 PM MDTSevere Thunderstorm WarningBYZSheridan46 min

Nearby

Flash Flood Warnings in Wyoming, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.